Journal of Global Optimization

, Volume 55, Issue 4, pp 801–811 | Cite as

Two-step projection methods for a system of variational inequality problems in Banach spaces

  • Yonghong Yao
  • Yeong-Cheng Liou
  • Shin Min Kang


Let C be a nonempty closed convex subset of a uniformly convex and 2-uniformly smooth Banach space E and let Π C be a sunny nonexpansive retraction from E onto C. Let the mappings \({T, S: C \to E}\) be γ 1-strongly accretive, μ 1-Lipschitz continuous and γ 2-strongly accretive, μ 2-Lipschitz continuous, respectively. For arbitrarily chosen initial point \({x^0 \in C}\) , compute the sequences {x k } and {y k } such that \({\begin{array}{ll} \quad y^k = \Pi_C[x^k-\eta S(x^k)],\\ x^{k+1} = (1-\alpha^k)x^k+\alpha^k\Pi_C[y^k-\rho T(y^k)],\quad k\geq 0, \end{array}}\) where {α k } is a sequence in [0,1] and ρ, η are two positive constants. Under some mild conditions, we prove that the sequences {x k } and {y k } converge to x* and y*, respectively, where (x*, y*) is a solution of the following system of variational inequality problems in Banach spaces: \({\left\{\begin{array}{l}\langle \rho T(y^*)+x^*-y^*,j(x-x^*)\rangle\geq 0, \quad\forall x \in C,\\\langle \eta S(x^*)+y^*-x^*,j(x-y^*)\rangle\geq 0,\quad\forall x \in C.\end{array}\right.}\) Our results extend the main results in Verma (Appl Math Lett 18:1286–1292, 2005) from Hilbert spaces to Banach spaces. We also obtain some corollaries which include some results in the literature as special cases.


Projection method Accretive mapping Variational inequality Banach spaces 

Mathematics Subject Classification (2000)

47H05 47H10 47J25 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Antipin A.S.: Methods for solving variational inequalities with related constraints. Comput. Math. Math. Phys. 40, 1239–1254 (2007)Google Scholar
  2. 2.
    Cianciaruso, F., Marino, G., Muglia, L., Yao, Y.: A hybrid projection algorithm for finding solutions of mixed equilibrium problem and variational inequality problem. Fixed Point Theory Appl. 2010 (Article ID 383740), 19 pp (2010)Google Scholar
  3. 3.
    Facchinei F., Pang J.S.: Finite-Dimensional Variational Inequalities and Complementarity Problems, Springer Series in Operations Research, vols. I and II. Springer, New York (2003)Google Scholar
  4. 4.
    Giannessi F., Maugeri A., Pardalos P.M.: Equilibrium Problems: Nonsmooth Optimization and Variational Inequality Models. Kluwer, Dordrecht (2002)Google Scholar
  5. 5.
    Glowinski R.: Numerical Methods for Nonlinear Variational Problems. Springer, New York (1984)Google Scholar
  6. 6.
    Iusem A.N.: An iterative algorithm for the variational inequality problem. Comput. Appl. Math. 13, 103–114 (1994)Google Scholar
  7. 7.
    Korpelevich G.M.: An extragradient method for finding saddle points and for other problems. Ekonom. i Mat. Metody 12, 747–756 (1976)Google Scholar
  8. 8.
    Lions J.L., Stampacchia G.: Variational inequalities. Comm. Pure Appl. Math. 20, 493–517 (1967)CrossRefGoogle Scholar
  9. 9.
    Pardalos P.M., Rassias T.M., Khan A.A.: Nonlinear Analysis and Variational Problems. Springer, New York (2010)CrossRefGoogle Scholar
  10. 10.
    Yamada I., Ogura N.: Hybrid steepest descent method for the variational inequality problem over the fixed point set of certain quasi-nonexpansive mappings. Numer. Funct. Anal. Optim. 25, 619–655 (2004)CrossRefGoogle Scholar
  11. 11.
    Yao J.C.: Variational inequalities with generalized monotone operators. Math. Oper. Res. 19, 691–705 (1994)CrossRefGoogle Scholar
  12. 12.
    Yao, Y., Chen, R., Liou, Y.C.: A unified implicit algorithm for solving the triple-hierarchical constrained optimization problem. Math. Comput. Model. (in press)Google Scholar
  13. 13.
    Yao, Y., Noor, M.A., Liou, Y.C.: Strong convergence of a modified extra-gradient method to the minimum-norm solution of variational inequalities. Abstr. Appl. Anal. (in press)Google Scholar
  14. 14.
    Yao, Y., Shahzad, N.: Strong convergence of a proximal point algorithm with general errors. Optim. Lett. doi: 10.1007/s11590-011-0286-2
  15. 15.
    Yao, Y., Shahzad, N.: New methods with perturbations for non-expansive mappings in Hilbert spaces. Fixed Point Theory Appl. (in press)Google Scholar
  16. 16.
    Verma R.U.: General convergence analysis for two-step projection methods and applications to variational problems. Appl. Math. Lett. 18, 1286–1292 (2005)CrossRefGoogle Scholar
  17. 17.
    He B.S.: A new method for a class of linear variational inequalities. Math. Program. 66, 137–144 (1994)CrossRefGoogle Scholar
  18. 18.
    Nie H., Liu Z., Kim K.H., Kang S.M.: A system of nonlinear variational inequalities involving strongly monotone and pseudocontractive mappings. Adv. Nonlinear Var. Inequal. 6, 91–99 (2003)Google Scholar
  19. 19.
    Noor M.A.: Some developments in general variational inequalities. Appl. Math. Comput. 152, 199–277 (2004)CrossRefGoogle Scholar
  20. 20.
    Verma R.U.: Projection methods, algorithms and a new system of nonlinear variational inequalities. Comput. Math. Appl. 41, 1025–1031 (2001)CrossRefGoogle Scholar
  21. 21.
    Zhu D., Marcotte P.: New classes of generalized monotonicity. J. Optim. Theory Appl. 87, 457–471 (1995)CrossRefGoogle Scholar
  22. 22.
    Bauschke H.H., Borwein J.M.: On projection algorithms for solving convex feasibility problems. SIAM Rev. 38, 367–426 (1996)CrossRefGoogle Scholar
  23. 23.
    Kiwiel K.C.: The efficiency of subgradient projection methods for convex optimization I: general level methods. SIAM J. Control Optim. 34, 660–676 (1996)CrossRefGoogle Scholar
  24. 24.
    Kiwiel K.C.: The efficiency of subgradient projection methods for convex optimization II: implementations and extensions. SIAM J. Control Optim. 34, 677–697 (1996)CrossRefGoogle Scholar
  25. 25.
    Kiwiel K.C., Lopuch B.: Surrogate projection methods for finding fixed points of firmly nonexpansive mappings. SIAM J. Optim. 7, 1084–1102 (1997)CrossRefGoogle Scholar
  26. 26.
    Solodov M.V., Svaiter B.F.: A new projection method for variational inequality problems. SIAM J. Control Optim. 37, 765–776 (1999)CrossRefGoogle Scholar
  27. 27.
    Aoyama K., Iiduka H., Takahashi W.: Weak convergence of an iterative sequence for accretive operators in Banach spaces. Fixed Point Theory Appl. 2006, 1–13 (2006)CrossRefGoogle Scholar
  28. 28.
    Kamimura S., Takahashi W.: Weak and strong convergence of solutions to accretive operator inclusions and applications. Set Value. Anal. 8, 361–374 (2000)CrossRefGoogle Scholar
  29. 29.
    Xu H.K.: Inequalities in Banach spaces with applications. Nonlinear Anal. 16, 1127–1138 (1991)CrossRefGoogle Scholar
  30. 30.
    Xu H.K.: Viscosity approximation methods for nonexpansive mappings. J. Math. Anal. Appl. 298, 279–291 (2004)CrossRefGoogle Scholar
  31. 31.
    Goebel K., Kirk W.A.: A fixed point theorem for asymptotically nonexpansive mappings. Proc. Am. Math. Soc. 35, 171–174 (1972)CrossRefGoogle Scholar

Copyright information

© Springer Science+Business Media, LLC. 2011

Authors and Affiliations

  • Yonghong Yao
    • 1
  • Yeong-Cheng Liou
    • 2
  • Shin Min Kang
    • 3
  1. 1.Department of MathematicsTianjin Polytechnic UniversityTianjinChina
  2. 2.Department of Information ManagementCheng Shiu UniversityKaohsiungTaiwan
  3. 3.Department of Mathematics and the RINSGyeongsang National UniversityJinjuKorea

Personalised recommendations